Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Families of Baker domains II


Authors: P. J. Rippon and G. M. Stallard
Journal: Conform. Geom. Dyn. 3 (1999), 67-78
MSC (1991): Primary 30D05; Secondary 58F08
DOI: https://doi.org/10.1090/S1088-4173-99-00045-4
Published electronically: June 14, 1999
MathSciNet review: 1689255
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f$ be a transcendental meromorphic function and $U$ be an invariant Baker domain of $f$. We use estimates for the hyperbolic metric to show that there is a relationship between the size of $U$ and the proximity of $f$ in $U$ to the identity function, and illustrate this by discussing how the dynamics of transcendental entire functions of the following form vary with the parameter $a$:

\begin{equation*}f(z) = az + bz^ke^{-z}(1+o(1)) \; \text{ as } \Re (z) \rightarrow \infty, \end{equation*}

where $k \in \mathbf N$, $a \geq 1$ and $b > 0$.


References [Enhancements On Off] (What's this?)

  • 1. I. N. Baker, Wandering domains in the iteration of entire functions. Proc. London Math. Soc. (3) 49 (1984), 563-576. MR 86d:58066
  • 2. I. N. Baker and J. Weinreich, Boundaries which arise in the iteration of entire functions. Rev. Roumaine Math. Pures Appl., 36 (1991), 413-420. MR 93e:30056
  • 3. A. F. Beardon, Iteration of Rational Functions, Springer, 1991. MR 92j:30026
  • 4. W. Bergweiler, Iteration of meromorphic functions, Bull. Amer. Math. Soc., 29 (1993), 151-188. MR 94c:30033
  • 5. W. Bergweiler, Invariant domains and singularities, Math. Proc. Camb. Phil. Soc., 117 (1995), 525-532. MR 96b:30055
  • 6. W. Bergweiler, On the Julia set of analytic self-maps of the punctured plane, Analysis, 15 (1995), 251-256. MR 96k:30028
  • 7. L. Carleson and T. W. Gamelin, Complex Dynamics, Springer, 1993. MR 94h:30033
  • 8. P. Dominguez, Dynamics of transcendental meromorphic functions, Ann. Acad. Sci. Fenn. Math., (1) 23 (1998), 225-250. MR 99b:30031
  • 9. P. Dominguez and I. N. Baker, Boundaries of unbounded Fatou components of entire functions, To appear in Ann. Acad. Sci. Fenn. Math.
  • 10. A. E. Erememko and M. Yu. Lyubich, Examples of entire functions with pathological dynamics, J. London Math. Soc., (2) 36 (1987), 458-468. MR 89e:30047
  • 11. P. Fatou, Sur l'itération des fonctions transcendantes entières, Acta. Math. France, 47 (1926), 337-360.
  • 12. D. Gaier, Lectures on Complex Approximation, Birkhäuser, 1985.
  • 13. M. Herman, Are there critical points on the boundary of singular domains? Comm. Math. Phys., 99 (1985), 593-612. MR 86j:58067
  • 14. C. Pommerenke, On the iteration of analytic functions in a halfplane, I, J. London Math. Soc. (2), 19 (1979), 439-447. MR 83j:30023
  • 15. P. J. Rippon and G. M. Stallard, Families of Baker domains, I. To appear in Nonlinearity.
  • 16. P. J. Rippon and G. M. Stallard, On sets where iterates of a meromorphic function zip towards infinity. Preprint.

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (1991): 30D05, 58F08

Retrieve articles in all journals with MSC (1991): 30D05, 58F08


Additional Information

P. J. Rippon
Affiliation: Department of Pure Mathematics, The Open University, Walton Hall, Milton Keynes, MK7 6AA England
Email: p.j.rippon@open.ac.uk

G. M. Stallard
Affiliation: Department of Pure Mathematics, The Open University, Walton Hall, Milton Keynes, MK7 6AA England
Email: g.m.stallard@open.ac.uk

DOI: https://doi.org/10.1090/S1088-4173-99-00045-4
Received by editor(s): January 5, 1999
Received by editor(s) in revised form: April 19, 1999
Published electronically: June 14, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society